Episturmian morphisms and a Galois theorem on continued fractions
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Volume 39 (2005) no. 1, pp. 207-215.

We associate with a word w on a finite alphabet A an episturmian (or Arnoux-Rauzy) morphism and a palindrome. We study their relations with the similar ones for the reversal of w. Then when |A|=2 we deduce, using the sturmian words that are the fixed points of the two morphisms, a proof of a Galois theorem on purely periodic continued fractions whose periods are the reversal of each other.

DOI: 10.1051/ita:2005012
Classification: 11A55,  68R15
Keywords: episturmian morphism, Arnoux-Rauzy morphism, palindrome, continued fraction, sturmian word
@article{ITA_2005__39_1_207_0,
     author = {Justin, Jacques},
     title = {Episturmian morphisms and a {Galois} theorem on continued fractions},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     pages = {207--215},
     publisher = {EDP-Sciences},
     volume = {39},
     number = {1},
     year = {2005},
     doi = {10.1051/ita:2005012},
     zbl = {1126.68519},
     mrnumber = {2132588},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ita:2005012/}
}
TY  - JOUR
AU  - Justin, Jacques
TI  - Episturmian morphisms and a Galois theorem on continued fractions
JO  - RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
PY  - 2005
DA  - 2005///
SP  - 207
EP  - 215
VL  - 39
IS  - 1
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/ita:2005012/
UR  - https://zbmath.org/?q=an%3A1126.68519
UR  - https://www.ams.org/mathscinet-getitem?mr=2132588
UR  - https://doi.org/10.1051/ita:2005012
DO  - 10.1051/ita:2005012
LA  - en
ID  - ITA_2005__39_1_207_0
ER  - 
%0 Journal Article
%A Justin, Jacques
%T Episturmian morphisms and a Galois theorem on continued fractions
%J RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
%D 2005
%P 207-215
%V 39
%N 1
%I EDP-Sciences
%U https://doi.org/10.1051/ita:2005012
%R 10.1051/ita:2005012
%G en
%F ITA_2005__39_1_207_0
Justin, Jacques. Episturmian morphisms and a Galois theorem on continued fractions. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Volume 39 (2005) no. 1, pp. 207-215. doi : 10.1051/ita:2005012. http://www.numdam.org/articles/10.1051/ita:2005012/

[1] C. Allauzen, Une caractérisation simple des nombres de Sturm. J. Th. Nombres Bordeaux 10 (1998) 237-241. | Numdam | Zbl

[2] P. Arnoux and G. Rauzy, Représentation géometrique de suites de complexité 2n+1. Bull. Soc. Math. France 119 (1991) 199-215. | Numdam | Zbl

[3] J. Berstel, Recent results on extensions of Sturmian words. Internat. J. Algebra Comput. 12 (2002) 371-385. | Zbl

[4] V. Berthé, Autour du système de numération d'Ostrowski. Bull. Belg. Math. Soc. 8 (2001) 209-239. | Zbl

[5] E. Cahen, Théorie des Nombres. Tome 2, Librairie Scient. A. Hermann, Paris (1924). | JFM

[6] A. Carpi and A. De Luca, Harmonic and Gold Sturmian Words, preprint, Dipart. di Mat. G. Castelnuovo, Università degli Studi di Roma La Sapienza, 22/2003 (2003). | MR | Zbl

[7] M.G. Castelli, F. Mignosi and A. Restivo, Fine and Wilf's theorem for three periods and a generalization of Sturmian words. Theor. Comput. Sci. 218 (2001) 83-94. | Zbl

[8] X. Droubay, J. Justin and G. Pirillo, Episturmian words and some constructions of de Luca and Rauzy. Theor. Comput. Sci. 255 (2001) 539-553. | Zbl

[9] E. Galois, Démonstration d'un théorème sur les fractions continues périodiques. Ann. Math. Pures Appl. de M. Gergonne 19 (1829) 294-301. | Numdam

[10] J. Justin, On a paper by Castelli, Mignosi, Restivo. Theor. Inform. Appl. 34 (2000) 373-377. | Numdam | Zbl

[11] J. Justin and G. Pirillo, Episturmian words and episturmian morphisms. Theor. Comput. Sci. 276 (2002) 281-313. | Zbl

[12] J. Justin and G. Pirillo, Episturmian words: shifts, morphisms and numeration systems. Intern. J. Foundat. Comput. Sci. 15 (2004) 329-348. | Zbl

[13] M. Lothaire, Algebraic Combinatorics on Words, edited by M. Lothaire. Cambridge University Press. Encyclopedia of Mathematics 90 (2002). | MR | Zbl

[14] F. Mignosi and L.Q. Zamboni, On the number of Arnoux-Rauzy words. Acta Arith. 101 (2002) 121-129. | Zbl

[15] M. Morse and G.A. Hedlund, Symbolic dynamics II: Sturmian trajectories. Amer. J. Math. 62 (1940) 1-42. | JFM

[16] G. Rauzy, Nombres algébriques et substitutions. Bull. Soc. Math. France 110 (1982) 147-178. | Numdam | Zbl

[17] G. Rauzy, Mots infinis en arithmétique, in Automata on infinite words, edited by M. Nivat and D. Perrin. Lect. Notes Comput. Sci. 192 (1985) 165-171. | Zbl

[18] R.N. Risley and L.Q. Zamboni, A generalization of Sturmian sequences, combinatorial structure and transcendence. Acta Arithmetica 95 (2000) 167-184. | Zbl

[19] N.N. Wozny and L.Q. Zamboni, Frequencies of factors in Arnoux-Rauzy sequences. Acta Arithmetica 96 (2001) 261-278. | Zbl

[20] L.Q. Zamboni, Une généralisation du théorème de Lagrange sur le développement en fraction continue. C. R. Acad. Sci. Paris I 327 (1998) 527-530. | Zbl

Cited by Sources: